Anaphylaxis to ibuprofen in a 12-year-old boy

A 12-year-old boy with a history of mild intermittent asthma and known environmental sensitivities presented with anaphylaxis to the emergency department. Fifteen minutes after eating a hotdog and taking 200 mg ibuprofen for the mild headache he had developed urticaria, a burning sensation in his eyes, conjunctivitis, peri-orbital swelling, sensation of tightness in his throat and shortness of breath. Plz, suggest the line of treatment.

5 Likes

LikeAnswersShare

ANAPHYLAXIS may be due to food in this case HOT DOG Or drugs ie IBUPROFEN Pt has periorbital swelling Urticaria and burning sensation Sensation of tightness in his throat suggest laryngeal oedema Hence RX ensure the oxygenation and ventilation by NIV or intubation Iv in fluticasone in loading doses Inj avil bolus dose to be pushed and maintain on iv drip till pt stabilized Stop any NSAIDSif any At all if needed o ly paracetamol Bronchodilators like inj deriphyllin or aminophyline if pt is dysponic Take ecg and look for cardiac status Monitor vitals pulse bp and I/O

Thanx dr Ashok Leel
0

View 4 other replies

Angioneurotic EDEMA. Very dangerous because it can cause laryngospasm and death . The allergy can also build up with repeated insults , from mild to life threatening attacks . IV hydrocortisone, sc adrenaline, iv anti histaminics , keep incubation ready If attack is mild it can be managed with IV steroids , folliwed by oral steroids ,and oral antihistsminics Patient should be educated about his problem and instructed about the allergen ,so that he can avoid the drug ,and seek medical help early .

Thank you, Doctor
0

Allergic Angioedema May be Hotdogs/ibuprofen induced Inj Adrenaline/Inj Avil/Inj Dexamethasone Antiallergic Dexamethasone eye drop Budecort 250mcg inhaler

Angioneurotic edema with periorbital edema with laryngeal spasm. .rx : . Stop ibuprofen immediately. . Inj. Avil stat. . Inj. Adrenaline s/cutaneous stat. . shift to hospital , admit & start Intravenous line . Intravenous hydrocortisone. . Oxygen supplements. . Topical antibiotics with steroid e/drops

Food and Ibuprofen allergic reaction.. is most likely cause. Start with Loratidine and Montelukast tablet... eye drops with olapatidine can be useful.

Periorbital oedema might be happens due to HOTDOGS or Ibuprofen so start Injection Avil one amp and Injection Dexona one vial iv, Tab Levocet 5mg bd Tab Defcort 6mg bd

Angioneurotic edema food allergy

Immediately give iv efcorlininj iv avil SOS adrenaline 1/2 cc im may be angioneurotic oedema im avil& dexa make card of allergic to ibuprofen possibly NSAIDs check in future

POSSIBLY FOOD ALLERGY.... AND SENSITIVITY. TO IBUPROFEN

Angioneurotic edema Inj avil + Inj second 2ml im stat or inj adrenaline 1:1000 1 amp sc stat.

Thanks Dr Dinesh Gupta
0

View 2 other replies

Load more answers

Cases that would interest you